Multilinear transference of Fourier and Schur multipliers acting on non-commutative Lp-spaces

Martijn Caspers, Amudhan Krishnaswamy-Usha, Gerrit Vos

Research output: Contribution to journalArticleScientificpeer-review

18 Downloads (Pure)


Let G be a locally compact unimodular group, and let φ be some function of n variables on G. To such a φ, one can associate a multilinear Fourier multiplier, which acts on some n-fold product of the noncommutative L p-spaces of the group von Neumann algebra. One may also define an associated Schur multiplier, which acts on an n-fold product of Schatten classes S p(L 2(G). We generalize well-known transference results from the linear case to the multilinear case. In particular, we show that the so-called multiplicatively bounded (p1,....,pn)-norm"of a multilinear Schur multiplier is bounded above by the corresponding multiplicatively bounded norm of the Fourier multiplier, with equality whenever the group is amenable. Furthermore, we prove that the bilinear Hilbert transform is not bounded as a vector-valued map L p1(R,S p1) × L p2 (R,S p2), → L 1(R,S 1), whenever p1 and p2 are such that {equation presented}. A similar result holds for certain Calderón-Zygmund-type operators. This is in contrast to the nonvector-valued Euclidean case.

Original languageEnglish
Pages (from-to)1986-2006
Number of pages21
JournalCanadian Journal of Mathematics
Issue number6
Publication statusPublished - 2022


  • Fourier multipliers
  • multilinear maps
  • non-commutative Lspaces
  • Schur multipliers

Cite this